Winter Storm, Northeast Clinton
- When
- March 30, 5:00 PM EST to March 31, 4:00 AM EST
- Where
- Northeast Clinton forecast zone
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.746, -73.678 (the zone’s center; the record gives no point)
A low pressure system off the mid Atlantic coast Sunday morning, March 30th, moved northeast Sunday night, east of New England and into Nova Scotia on the morning of March 31st. Snow spread across the area by the afternoon of March 30th and was heavy at times during the night before it tapered off to flurries early on the morning of March 31st.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
A low pressure system off the mid Atlantic coast Sunday morning, March 30th, moved northeast Sunday night, east of New England and into Nova Scotia on the morning of March 31st. Snow spread across the area by the afternoon of March 30th and was heavy at times during the night before it tapered off to flurries early on the morning of March 31st. Snowfall was around 7 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Mar 30, 9:29 AM EST, 7 hours 31 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
929 AM EST SUN MAR 30 2003
MORE WINTER WEATHER FOR THE REGION. TWO MAIN AREAS OF PRECIPITATION
SHOWING ON REGIONAL COMPOSITE RADARS...ONE OF WHICH EXTENDS FROM THE
NORTHERN CHAMPLAIN VALLEY AND DOWN THROUGH THE ADIRONDACKS AND
CENTRAL NEW YORK...THE OTHER MAIN AREA ACROSS SE NEW ENGLAND.
SCATTERED AREAS MOVING IN BETWEEN THE TWO...BUT ALL PRECIPITATION
IS MOVING NORTH/NORTHEAST.
SURFACE LOW ASSOCIATED WITH THE PRECIP. IS CONTINUING TO MOVE SLOWLY
NORTHEAST FROM THE VIRGINIA/NORTH CAROLINA COAST. MODELS STILL SHOW
TRACK OF LOW NORTHEAST IN THE VICINITY OF THE 40N/70W BENCHMARK.
TEMPERATURES AROUND THE REGION ARE MAINLY IN THE 30S...WITH A FEW
20S IN THE ADIRONDACKS. WILL UPDATE THE ZONES TO REMOVE ANY MORNING
WORDING...AND ADJUST TEMPS AND PRECIP WORDING AS NECESSARY.
.BTV...WINTER STORM WARNING THIS AFTERNOON THRU MON MORNING FOR
VTZ003-004-006>008-010>012.
WINTER STORM WARNING THIS AFTERNOON THRU EARLY MON MORNING FOR
NYZ028-035-VTZ001-002-005-009.
WINTER WEATHER ADVISORY THIS AFTERNOON AND TONIGHT FOR
NYZ029>031-034.
JNNYZ026>031-034-035-VTZ001>012-301300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 610 AM EST SUN MAR 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY A WINTER STORM WARNING IS IN EFFECT FOR THE CHAMPLAIN VALLEY OF VERMONT WHERE OCCASIONAL SNOW IS EXPECTED THIS AFTERNOON AND WILL CONTINUE INTO TONIGHT. TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 4 TO 8 INCHES BY EARLY MONDAY MORNING. A WINTER STORM WARNING IS ALSO IN EFFECT FOR THE NORTH CENTRAL...NORTHEAST...AND SOUTH CENTRAL SECTIONS OF VERMONT THIS AFTERNOON THROUGH MONDAY MORNING. SNOW WILL DEVELOP THIS AFTERNOON AND BECOME HEAVY AT TIMES TONIGHT. TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 6 TO 10 INCHES. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE NORTHERN ADIRONDACKS THIS AFTERNOON AND TONIGHT WHERE 3 TO 7 INCHES OF SNOW IS EXPECTED BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE THIS AFTERNOON THROUGH MONDAY MORNING WITH ANY SNOWFALL TOTALS. EVENSON
The national radar mosaic for the moment the first event began.
2 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2003Every state in 2003This day in weather historyWarnings in New York, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348943, 5348944.